Alert archive / Texas / Small Craft Advisories in 2016

Small Craft Advisory 3, NWS Brownsville, TX

January 11, 2016

NWS Brownsville, TX issued this small craft advisory at Jan 11, 2016, 9:36 PM CST. It was in force for 8 hr.

The area

The counties it named.

The facts

Issued
Jan 11, 2016, 9:36 PM CST (03:36 UTC)
Expired
Jan 12, 2016, 6:00 AM CST
In force
8 hr
Issued by
NWS Brownsville, TX

The text

As transmitted.

277 
WHUS74 KBRO 120336
MWWBRO

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BROWNSVILLE TX
936 PM CST MON JAN 11 2016

...HIGHER WINDS AND SEAS OFFSHORE TONIGHT...

.THE FORMATION OF A COASTAL TROUGH HAS HELPED TIGHTEN THE
PRESSURE GRADIENT...RESULTING IN INCREASED NORTHEAST WINDS
OFFSHORE TONIGHT...AND POSSIBLY EXTENDING INTO TUESDAY.

GMZ170-175-120930-
/O.NEW.KBRO.SC.Y.0003.160112T0336Z-160112T1200Z/
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
936 PM CST MON JAN 11 2016

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY...

THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A SMALL
CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST TUESDAY. 

* WINDS...NORTHEAST 17 TO 22 KNOTS.

* WAVES/SEAS...FOUR TO SIX FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 20 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS FOR SMALL
CRAFT...GENERALLY WITH COMBINED SEAS OF 7 FEET OR MORE.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Brownsville, TX wrote its last area forecast discussion before this small craft advisory went out at Jan 11, 6:16 PM CST, 3 hours 20 minutes earlier.

Area forecast discussion, Jan 11, 6:16 PM CST, 3 hours 20 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE BROWNSVILLE TX
616 PM CST MON JAN 11 2016

.DISCUSSION...UPDATED FOR LATEST AVIATION DISCUSSION BELOW.

&&

.AVIATION...SURFACE FLOW WILL REMAIN LIGHT FROM THE NORTH TONIGHT
AS HIGH PRESSURE FILTERS SOUTH OVER LAND. SURFACE FLOW ABOVE THE
BOUNDARY LAYER WILL BE SOUTHWEST. THE NAM BOOSTS SURFACE WINDS
INTO THE MODERATE CATEGORY LATER TONIGHT...A REFLECTION OF THE
TIGHTENING GRADIENT BEING FOSTERED BY A DEVELOPING SURFACE TROUGH
OFFSHORE. STRONGER WINDS WILL BE MORE LIKELY DIRECTLY ALONG THE
COAST. WINDS WILL TEND TO KEEP FOG AT BAY...THOUGH SOME REDUCTION
IN VSBY WILL BE POSSIBLE...ESPECIALLY IN ANY LIGHT RAIN OVERNIGHT.
THE BIGGER IMPACT WILL BE CIGS. THE NAM FAVORS IFR TO MVFR WHILE
THE MAV IS SLIGHTLY HIGHER...MVFR...WITH THE CIGS. LACK OF OBS
OVER THE WATER MAKES CAPTURING THE TROUGH INTERACTION A LITTLE
MORE PROBLEMATIC. EITHER WAY...OVC LOW DECKS WILL BE THE RULE
TONIGHT DUE TO THE STABLE SURFACE BOUNDARY LAYER. ONLY A SLIGHT
IMPROVEMENT WILL BE EXPECTED ON TUESDAY...WITH LITTLE CHANGE IN
THE OVERALL SYNOPTIC PATTERN...AND WITH DRIER AIR TO THE NORTH
HAVING DIFFICULTY OVERPOWERING THE MOIST AIR MOVING NORTH...UP
AND OVER FROM THE SOUTH.

&&

.PREV DISCUSSION... /ISSUED 243 PM CST MON JAN 11 2016/

SHORT TERM /NOW THROUGH TUESDAY NIGHT/...RADAR MOSAIC FROM UP AND
DOWN THE TX COASTLINE SHOWS LIGHT TO MODERATE RAINFALL STARTING TO
BREAK OUT MAINLY OVER THE WESTERN GULF WATERS THIS AFTERNOON MOVING
UP TO THE NORTHEAST. THIS ACTIVITY IS DEVELOPING ALONG A SURFACE
TROUGH THIS IS FORMING UP JUST OFFSHORE OF THE TX COASTLINE. FURTHER
ALOFT A 500 MB SHORT WAVE TROUGH IS PUSHING EAST AND SOUTHEAST
TOWARDS THE TX COASTLINE FROM THE DESERT SW STATES. AS THE 500 MB
PVA INCREASING OVER THE REGION AND THE SURFACE TROUGH STRENGTHENS
EXPECT THE STRATIFORM PCPN SHIELD TO GRADUALLY EXPAND THROUGH THE
EVENING AND OVERNIGHT HOURS INTO TUES. THE 500 MB VORTICITY THEN
STARTS TO LIFT OUT TO THE NORTHEAST WHICH WILL LESSEN THE UPPER
LEVEL SUPPORT FOR PCPN HEADING INTO TUES NIGHT.

THE MET IS COMING IN ON THE DRIER SIDE FOR POPS VERSUS THE GFS AND
THE ECMWF WHICH ARE COMING IN QUITE A BIT WETTER FOR SHORT TERM
POPS. BELIEVE THE NAM IS UNDER DOING THE POPS AND WILL BE LEANING
CLOSER TO A GFS/ECMWF BLEND.

WEAK SURFACE CAA WILL PREVAIL THROUGH TUES NIGHT. THIS WILL COMBINE
WITH THE CLD COVER AND INCREASE PCPN POTENTIAL TO HOLD DOWN THE POPS
THROUGHOUT THE SHORT TERM. WITH THE LOWER POPS ADVERTISED BY THE
NAM...THIS MODEL IS COMING IN A BIT WARMER IN COMPARISON TO THE
ECMWF AND GFS. SO WILL GO CLOSER TO THE SLIGHTLY COOLER MAV AND
ECMWF NUMBERS.

LONG TERM /WEDNESDAY THROUGH MONDAY/...NO CHANGES WERE MADE TO
THE LONG TERM PORTION OF THE FORECAST. INVERTED SURFACE TROUGHINESS
ALONG THE LOWER TEXAS COAST WILL COMBINE WITH A 500 MB SOUTHWEST-
TO-NORTHEAST FLOW AND NORTHERLY TO NORTHEASTERLY WINDS AT THE
SURFACE TO PRODUCE OVERRUNNING PRECIPITATION ACROSS THE BRO CWFA
WEDNESDAY THROUGH THURSDAY. DRIER WEATHER WILL PREVAIL THURSDAY
AND THROUGH THE WEEKEND AS THE INVERTED TOUGH DISSIPATES...THE
500 MB FLOW BECOMES MORE ZONAL...A COLD FRONT SWEEPS THROUGH ON
FRIDAY...AND AVAILABLE ATMOSPHERIC MOISTURE DECLINES CONSIDERABLY.
PRECIPITATION CHANCES RETURN TO THE FORECAST FOR MONDAY AS A
STRENGTHENING ONSHORE FLOW PUMPS MOISTURE INTO DEEP SOUTH TEXAS
AND THE RIO GRANDE VALLEY AHEAD OF THE NEXT COLD FRONT...WHICH
LONG-RANGE WEATHER FORECAST MODELS SUGGEST THE PASSAGE OF WHICH
WILL OCCUR EARLY OR LATE MONDAY NIGHT. EVEN WITH THE COLD FRONT
PASSAGE ON FRIDAY...NO TEMPERATURE EXTREMES ARE ANTICIPATED FOR
THE LONG TERM PORTION OF THE FORECAST...WITH DAYTIME HIGHS AND
OVERNIGHT LOWS IN THE NEAR NORMAL RANGE THROUGHOUT THE PERIOD.

MARINE...NOW THROUGH TUESDAY NIGHT...DUE TO THE ANTICIPATE
FORMATION OF THE SURFACE COASTAL TROUGH NEAR THE LOWER TX COASTLINE
EXPECT THE PGF TO GRADUALLY STRENGTHEN THROUGHOUT THE SHORT TERM
PERIOD WHICH MAY PUSH THE GULF WINDS AND SEAS UP INTO SCEC CRIT
LATER TONIGHT INTO TUES AND TUES NIGHT. AT THIS POINT IT DOES NOT
LOOK STRONG ENOUGH TO WARRANT AN SCA. HOWEVER CONDITIONS IN THE
GULF SEAS FROM 20 TO 60 NM OFFSHORE COULD BRIEFLY PUSH NEAR SCA
LEVELS TOMORROW.

WEDNESDAY THROUGH MONDAY...INVERTED SURFACE TROUGHINESS ALONG THE
LOWER TEXAS COAST WILL LEAD TO GENERALLY MODERATE WINDS AND SEAS
WEDNESDAY THROUGH THURSDAY NIGHT...HOWEVER SMALL CRAFT EXERCISE
CAUTION OR EVEN BRIEF SMALL CRAFT ADVISORY IS POSSIBLE DURING
THIS PERIOD. THE PASSAGE OF A COLD FRONT ON FRIDAY WILL LEAD TO A
CONTINUATION OF SLIGHTLY ADVERSE MARINE CONDITIONS AT THAT TIME...
WITH CONTINUED CAUTIONS OR ADVISORIES. FAVORABLE WINDS AND SEAS
DURING THE WEEKEND WILL YIELD TO STRONG WINDS AND ROUGH SEAS FOR
MONDAY IN ADVANCE OF THE NEXT COLD FRONT.

&&

.BRO WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&

THIS PRODUCT IS ALSO AVAILABLE ON THE WEB AT:
HTTP://WEATHER.GOV/RGV

54/63
Hazardous weather outlook, Jan 11, 3:49 PM CST, 5 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BROWNSVILLE TX
349 PM CST MON JAN 11 2016

TXZ248>257-122200-
ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY-
INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON-
349 PM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF DEEP SOUTH
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

AN ELEVATED RISK FOR RIP CURRENTS WILL CONTINUE EACH DAY THIS
WEEK INTO THE UPCOMING WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

GMZ130-132-135-150-155-170-175-122200-
LAGUNA MADRE FROM THE PORT OF BROWNSVILLE TO THE ARROYO COLORADO-
LAGUNA MADRE FROM THE ARROYO COLORADO TO 5 NM NORTH OF PORT
MANSFIELD TX-
LAGUNA MADRE FROM 5 NM NORTH OF PORT MANSFIELD TO BAFFIN BAY TX-
COASTAL WATERS FROM PORT MANSFIELD TO THE RIO GRANDE OUT 20 NM-
COASTAL WATERS FROM BAFFIN BAY TO PORT MANSFIELD OUT 20 NM-
WATERS FROM PORT MANSFIELD TO THE RIO GRANDE EXTENDING FROM 20 TO
60 NM-
WATERS FROM BAFFIN BAY TO PORT MANSFIELD EXTENDING FROM 20 TO
60 NM-
349 PM CST MON JAN 11 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE GULF OF
MEXICO AND THE LAGUNA MADRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

LOW END SMALL CRAFT ADVISORY CONDITIONS WILL BE POSSIBLE OFFSHORE
WEDNESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Small Craft Advisories in Texas, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.